MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD OFFSET MANDIBULAR COMPONENT 50MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD OFFSET MANDIBULAR COMPONENT 50MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Loss of Range of Motion (2032)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00523, 0001032347-2020-00524, and 0001032347-2020-00525.Explantation date is planned for (b)(6) 2021 medical products: tmj system left standard mandibular component 50mm / 9 hole, part# 24-6551, lot# 159860.Tmj system left fossa component, small, part# 24-6563, lot# 123880.Tmj system right fossa component, small, part# 24-6562, lot# 228220.Tmj system right standard offset mandibular component 50mm / 9 hole, part# 24-6650, lot# 188200.Unknown screws, part# ni, lot# ni.Initial reporter: patient.
 
Event or Problem Description
It was reported the patient will undergo a revision of bilateral temporomandibular joint implants thirteen (13) years following implantation due to heterotopic bone growth.The patient feels that the devices have worked well and it is the bony overgrowth that causes a limited range of motion.It is possible the implants will be replaced with a custom device.No additional patient consequences have been reported.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM RIGHT STANDARD OFFSET MANDIBULAR COMPONENT 50MM / 9 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10691222
Report Number0001032347-2020-00526
Device Sequence Number3174604
Product Code LZD
UDI-Device Identifier00841036063580
UDI-Public00841036063580
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2011
Device Model NumberN/A
Device Catalogue Number24-6650
Device Lot Number188200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;